Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 115, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 19, 2006, 7:14 AM CDT for Lincoln County, Lyon County, Minnesota. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2006, 7:14 AM CDT (12:14 UTC)
- Expired
- Jul 19, 2006, 8:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, MN, Lyon County, MN
The radar
The Sioux Falls radar (KFSD), 123 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:19 AM CDT | HAIL 0.88 | 2 W Taunton, MN | |
| Jul 19, 7:20 AM CDT | HAIL 0.75 | 1 N Marshall, MN | |
| Jul 19, 7:20 AM CDT | HAIL 0.88 | Taunton, MN | |
| Jul 19, 7:37 AM CDT | HAIL 0.75 | 3 Ne Marshall, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -662 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 191215 SVRFSD MNC081-083-191300- /O.NEW.KFSD.SV.W.0115.060719T1214Z-060719T1300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 714 AM CDT WED JUL 19 2006 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST MINNESOTA LYON COUNTY IN SOUTHWEST MINNESOTA * UNTIL 800 AM CDT * AT 714 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TAUNTON...OR ABOUT 18 MILES NORTHWEST OF MARSHALL...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MINNEOTA AROUND 720 AM CDT... GHENT AROUND 730 AM CDT... COTTONWOOD AROUND 735 AM CDT... MARSHALL AROUND 740 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4464 9613 4462 9626 4420 9561 4462 9562 $$ CHAPMAN
3 follow-up statements
000 WWUS53 KFSD 191233 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 732 AM CDT WED JUL 19 2006 MNC081-083-191300- /O.CON.KFSD.SV.W.0115.000000T0000Z-060719T1300Z/ LYON MN-LINCOLN MN- 732 AM CDT WED JUL 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR LINCOLN AND LYON COUNTIES... AT 732 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MARSHALL TO 8 MILES WEST OF TAUNTON...MOVING SOUTHEAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... LYND AROUND 755 AM CDT... TRACY AROUND 800 AM CDT... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. NICKEL SIZE HAIL WAS REPORTED IN TAUNTON AT 720 AM CDT. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4462 9614 4461 9636 4420 9561 4462 9562 $$ CJ
000 WWUS53 KFSD 191250 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 749 AM CDT WED JUL 19 2006 MNC081-191259- /O.CAN.KFSD.SV.W.0115.000000T0000Z-060719T1300Z/ LINCOLN MN- 749 AM CDT WED JUL 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY IS CANCELLED... THE STORM HAS EXITED THE COUNTY. LAT...LON 4463 9598 4454 9607 4420 9561 4462 9562 $$ MNC083-191300- /O.CON.KFSD.SV.W.0115.000000T0000Z-060719T1300Z/ LYON MN- 749 AM CDT WED JUL 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR LYON COUNTY... AT 749 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF MARSHALL...MOVING SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... TRACY AROUND 800 AM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4463 9598 4454 9607 4420 9561 4462 9562 $$ CHAPMAN
000 WWUS53 KFSD 191259 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 759 AM CDT WED JUL 19 2006 MNC083-191307- /O.EXP.KFSD.SV.W.0115.000000T0000Z-060719T1300Z/ LYON MN- 759 AM CDT WED JUL 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LYON COUNTY EXPIRES AT 800 AM CDT... THE SEVERE PORTION OF THE STORM HAS EXITED THE COUNTY. TORRENTIAL RAINFALL AND PEA SIZE HAIL CAN BE EXPECTED IN RURAL AREAS NORTH OF TRACY THROUGH 815 AM. LAT...LON 4463 9598 4454 9607 4420 9561 4462 9562 $$ CHAPMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:38 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 19, 4:38 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 438 AM CDT WED JUL 19 2006 .DISCUSSION... WV LOOP AND EVNG UA ANLYS REVEALS BROAD FLAT RIDGE IN PLACE ACRS NRN PLAINS...WITH WK HT FALLS STARTING BACK THRU NRN ROCKIES IN ADVANCE OF WAVE IN ERN WA. MOISTURE IS GATHERING ACRS THE CNTRL PLAINS NEAR AND JUST N OF SFC FRONTAL BNDRY FROM WRN NEBRASKA TO ERN KS...WITH PWATS MAINLY IN THE NEIGHBORHOOD OF 150 PERCENT NORMAL. SOME UNCERTAINTY TONIGHT ON FULL STRENGTH OF WARM CAP ALFT WITH MISSING UNR RAOB. CLUSTER OF ELEVATED CONVECTION ALG EGDE OF WARMER TMPS AFLT SLIDING THRU NRN SD ATTM...WITH SFC BNDRY FROM ERN ND TO NWRN SD. CONCERNS ON MANY FRONTS AGAIN THIS MORNING...FROM FIRE DANGER TO SEVERE THREAT. ONGOING CONVECTION ACRS NRN HALF OF SD IS PRIMARY CONCERN THIS MORNING. PRETTY SIG UPTURN IN CONVECTION STARTED TO FEEL 30-40KT LLJ IN NEBRASKA PROFILERS. ELEVATED CAPES ARND 1000 J/KG...AND JUST ENOUGH WIND SHEAR ABV DEVELOPMENT LEVEL TO CONCERN FOR POTENTIAL SUPERCELLS. MAY SEE A MARGINALLY LARGE HAIL OR STRONG WIND EVENT IN FAR NRN TIER EARLY MORNING. WL BOOST POPS ALG NRN EDGE OF NRN TIER EARLY MORNING TO LKLY. STILL MAY SEE SOME ACC DEVELOP FARTHER SEWRD ALG CAP EDGE THRU FAR ERN SD AND NW IA TOWARD DAYBREAK AS LLJ VEERS MORE TOWARD SW. THIS LLJ SHUD HELP TO KEEP ACC GOING IN SW MN THRU AT LEAST MIDDAY. ONE ISSUE TO WATCH WL BE THE CONVECTIVE OUTFLOW BNDRY PUSHING SWRD INTO CWA. WL HOPE THIS STOPS BEFORE REACHING MUCH S OF I90...BUT NO GUARANTEES WITH CONVECTION...AND LARGE POTENTIAL TO MESS UP TMPS TDA...SO COOLED THINGS OFF A FEW MORE DEGREES N. WARMEST 925 HPA TMPS OF MY RECOLLECTION FOR LOWER MO VLY THIS AFTN. ONE CHALLENGE TO WARMING WL BE SOME CI IN THE MIX...SO WL NOT TAKE TO FULL POTENTIAL. WL ALSO HAVE QUITE HUMID START...BUT WL SEE MIX OUT TO FAIRLY LOW DWPTS IN LOWER 50S SCNTRL INTO NERN NEBRASKA THRU AFTN. HARD TO READ JUST HOW FAR THE DRY PUNCH MIGHT SPREAD EWRD...WITH NAM TAKING A GOODLY PUSH THRU ALL OF NW IA THIS AFTN. THINK THIS IS A BIT TOO AGGRESSIVE...AND LOOK TO HAVE SHALLOW MOISTURE HANG ON FOR MOST OF NW IA. THIS WILL YIELD OPPRESSIVE CONDITIONS FOR LOWER MO VLY AND THRU MUCH OF NW IA...PERHAPS UP AS FAR N AS SIOUX FALLS METRO. HEAT ADVY CERTAINLY NEEDED TDA...AND WL ISSUE FOR A SLIGHTLY LARGER ADVY THAN PREVIOUS...AND START AN HOUR EARLIER. AS FAR AS FIRE CONCERNS...DOES NOT LOOK LIKE WINDS WL QUITE CORRELATE WITH LOWEST RH. WL BE A NARROW WINDOW FOR A COUPLE HOURS IN AFTN ARND TYNDALL/YKN AREAS DOWN INTO NERN NEBRASKA THAT WL BE CLOSE. FOR NOW...KEPT RANGELAND AT EXTREME...AND WL NEED TO MONITOR WNDS AND BNDRY POSITION HEADING TOWARD MID AFTN. IT IS THE UPPER WAVE MOVING ACRS ID PANHANDLE THAT WL BE DRIVING FORCE BEHIND ANY FRONTAL CONVECTION THIS AFTN...WHICH MIGHT HAVE AN OUTSIDE CHANCE TO BECOME SURFACE BASED...IF CONVERGENCE IS STRONG ENOUGH. DO NOT LIKE IDEA THAT SNDGS INTRODUCE IN BREAKING STRONG CAP OVER BNDRY...AND WOULD RATHER HAVE TO HAVE STORMS PROPOGATE INTO VERY UNSTABLE BUT CAPPED AIRMASS...FEATURING 4000 J/KG CAPE IN SW MN. THERE WILL BE A CONVECTIVELY REINFORCED BNDRY SITTING NEAR...AND WITH DEGREE OF INSTABILITY AND SHEAR...WOULD CERTAINLY HAVE TO BE ON WATCH FOR ISOLD TORNADIC THREAT TOWARD I 90. FARTHER W ALG FRONTAL ZONE...MUCH TOO MUCH WLY COMP AND LACK OF CONVERGENCE TO DRIVE DEEP CONVECTION...WITH EXPECTATION THAT MOISTURE WL MIX OUT FULLY FOR AREAS ARND SERN SD WWRD. WL HAVE TO WATCH HOW MUCH BACKBUILDING CAN OCCUR THRU NW IA THIS EVNG AS THERE IS A TAILING WAVE TO DEAL WHICH COULD DIVERT LLJ A BIT EARLY EVNG. HIGH PRESSURE DRIVING COOLER AND DRIER AIR INTO CWA OVERNIGHT AND THU. TEMPS THU LARGELY DRIVEN BY MIXING TO 875 HPA...BUT DID ALLOW FOR A FEW MORE CLOUDS PUSHING INTO W AHEAD OF UPSTREAM WAVE. THIS SYSTEM WILL DIG TOWARD SD AND NEBRASKA LTR THU NIGHT INTO FRI. FAIRLY IMPRESSIVE TROP UNDULATION...SO EVEN WITH STRONGEST PART DIGGING INTO NE...DO HAVE NICE DIV Q PUSHING THRU RIGHT THRU CWA. DRY AIR IN ADVANCE SHUD SLOW ONSET OF PCPN A BIT...BUT FELT NEED TO INCREASE POPS MOST AREAS. NOT A GRAND AMOUNT OF INSTABILITY EVEN ALFT...SO WENT MORE WITH SHRA/ISO TS. STRONGER SUBSIDENCE BUILDING INTO W AFT 18Z FRI...AND MOVING OVR CWA DURING EVNG. CUT BACK TMPS SOME MORE FRI...AND WOULD NEED A GOOD 3-5 MORE IF WAS TO RAIN ON AND OFF ALL DAY...AND BEST FOR THAT SHUD BE S OF I 90 AND W OF I 29. NO SIG CHGS TO EXTENDED...BUT DID WARM IT A BIT ON SUNDAY AHEAD OF NW FLOW WAVE AS WLY FLOW TAKES OVER...AND LOWERED LOWS A BIT IN ANTICIPATION OF DECENT RADIATIVE COOLING AT TIMES. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...HEAT ADVY 18Z TO 00Z FOR CHARLES MIX...DOUGLAS...HUTCHINSON... TURNER...LINCOLN...BON HOMME...YANKTON...CLAY AND UNION COUNTIES. MN...NONE. IA...HEAT ADVY 18Z TO 00Z FOR WOODBURY...PLYMOUTH...BUENA VISTA...CHEROKEE...IDA...SIOUX...O BRIEN...CLAY COUNTIES. NE...HEAT ADVY 18Z TO 00Z FOR DAKOTA AND DIXON COUNTIES. && CHAPMAN
Hazardous weather outlook, Jul 19, 6:23 AM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 623 AM CDT WED JUL 19 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-201200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 623 AM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL MOVE MAINLY THROUGH AREAS NORTH OF HIGHWAY 14 EARLY THIS MORNING...WITH A FEW STORMS LINGERING INTO MIDDAY ACROSS NORTHERN PORTIONS OF SOUTHWEST MINNESOTA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO INTENSIFY MID TO LATE AFTERNOON EAST OF A LINE FROM MARSHALL TO LUVERNE. THESE STORMS WILL HAVE POTENTIAL FOR HAIL UP TO GOLF BALL SIZE AND WIND GUSTS TO 65 MPH. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE IN AREAS NEAR WINDOM...JACKSON...AND SPENCER. THE LINE OF STORMS WILL BUILD SOUTHEAST...BRUSHING THROUGH EASTERN PORTIONS OF NORTHWEST IOWA DURING THE EARLY EVENING. AN ISOLATED THUNDERSTORM WILL ALSO BE POSSIBLE BACK THROUGH FAR SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA DURING THE EARLY EVENING...BUT THESE STORMS WOULD NOT BE SEVERE. FIRE DANGER... AS TEMPERATURES CLIMB AND HUMIDITY DECREASES THIS AFTERNOON...VERY HIGH TO EXTREME GRASSLAND FIRE DANGER CAN BE EXPECTED ALONG THE MISSOURI RIVER CORRIDOR. BREEZY SOUTHWEST WINDS WILL CONTRIBUTE TO THE FIRE DANGER. EXCESSIVE TEMPERATURES... A HEAT ADVISORY IS IN EFFECT FROM 1 PM TO 7 PM...AS THE HEAT INDEX IS EXPECTED TO REACH 105 TO 113 DEGREES IN FAR SOUTHERN SOUTH DAKOTA THROUGH MUCH OF NORTHWEST IOWA. THE HIGHEST VALUES WILL BE FOUND FROM THE IOWA BORDER EASTWARD...WHERE HUMID CONDITIONS WILL HOLD ON THE LONGEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE STARTING THURSDAY NIGHT WEST OF THE JAMES RIVER...AND OVER THE ENTIRE TRI STATE AREA ON FRIDAY. THESE THUNDERSTORMS WILL NOT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE BETWEEN 3 PM AND 8 PM ACROSS SOUTHWEST MINNESOTA AND THE IOWA GREAT LAKES AREA OF NORTHWEST IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:14 AM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 41 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.